What to do if you are worried about blood clots following your AstraZeneca vaccine

Any patient with concerning signs or symptoms potentially related to TTS following receipt of
COVID-19 Vaccine AstraZeneca should attend an emergency department for
assessment and investigation, including consultation with a haematologist. Based on reported
cases to date, the timing of greatest risk is around 4 to 42 days after vaccination.

Concerning signs or symptoms include:

  • Persistent headache which continues for at least 4 days after vaccination. Simple analgesia may alleviate headache initially, but it persists
  • Signs and symptoms of raised intracranial pressure or focal neurological deficits (weakness, slurred speech, loss of sensation) or seizures
  • Signs or symptoms suggestive of clotting in other anatomical locations (e.g. abdominal pain suggestive of thrombosis in the splanchnic circulation, or chest pain suggestive of pulmonary embolism)
  • Signs suggestive of clinically significant thrombocytopenia (low platelets), such as petechial rash or bleeding, or bruising not at the vaccine injection site that cannot be explained

If you feel some symptoms, but aren’t concerned that they are severe, you can book an appointment with your regular GP clinic to discuss your symptoms and arrange testing if necessary. You don’t have to return to see us at Green Square Health, but you can opt to make an appointment with us if you would like to.